Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 235, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 4, 2003, 8:20 PM EDT for Duval County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2003, 8:20 PM EDT (00:20 UTC)
- Expired
- Aug 4, 2003, 9:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Duval County, FL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:48 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 4, 2:48 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT MON AUG 4 2003 .PUBLIC...SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ACRS THE JAX COUNTY WARNING AREA (CWA) THIS AFTN AHEAD OF A MID LVL SHORT WAVE TROUGH PIVOTING THRU THE REGION IN THE BASE OF THE PERSISTENT UPR LVL EASTERN CONUS TROUGH. THE BERMUDA SFC RIDGE AXIS REMAINS SUPPRESSED OF THE CWA WITH DEEP LAYER MOIST WSW FLOW THROUGH THE ATMOS COLUMN. THIS AFTN NVA OVER OUR EASTERN MOST ZONES HAS TAMED CONVECTION SOMEWHAT AND A TIGHTENING GRADIENT IN THE MID LVLS HAS INCREASED STORM MOTION COMPARED TO PREVIOUS DAYS. THIS EVENING EXPECT THE BEST COVERAGE OF CONVECTION ACRS COASTAL ZONES WHERE CURRENT STORMS/OUTFLOWS W OF I-95 WILL COLLIDE WITH THE EAST COAST SEABREEZE (ECSB) JUST NOW SETTING UP ALONG THE COAST (SSI TO DAB WINDS ARE ESE). COULD SEE SOME STRONGER STORMS ACRS EASTERN GA ZONES THIS EVENING AS PVA ASSOCIATED WITH THE CURRENT LINE OF CONVECTION JUST W OF OUR GA CWA WILL MOVE INTO THE AREA BUT BEGIN TO WEAKEN AS THE TROUGH BEGINS TO LIFT NEWD AND HEATING IS LOST. THE MID LVL TROUGH WILL TRANSLATE DOWNSTREAM OF THE AREA TONIGHT THEN DRIER AIR NOTED ON WATER VAPOR IMAGERY WILL ADVANCE INTO THE CWA FROM THE N-NW EARLY TUE. HAVE DROPPED POPS DOWN INTO THE SCT RANGE TUE BASED ON THE DRIER AIR ALOFT...BUT STILL EXPECT A DISTURBED WX PATTERN THROUGH MID-WEEK WITH MID-LVL IMPULSES SWEEPING THROUGH THE CWA ALOFT AND ENHANCING WCSB CONVECTION DURING THE FIRST PART OF THE DAY...THEN GIVING AN EXTRA PUNCH TO LATE AFTN/EVENING CONVECTION ALONG THE EAST COST AFTER THE SEABREEZES COLLIDE. WED SPC HAS OUR N GA ZONES IN SLIGHT RISK AS ANOTHER MID LVL TROUGH DEVELOPS WITH STRONGER DYNAMICS SWEEPING THRU THE CWA INCLUDING A WEAK-MOD H8 JET OF 20-25 KTS...GOOD OMEGA VALUES AT H8-H7...PWATS INCREASING TO 2+...STRONG PVA AND DIVERGENCE ALOFT. WILL CONTINUE WITH HIGH CHC POPS WED & THU ATT. .EXTENDED...SWLY FLOW PERSISTS THRU THE PERIOD AS THE UPR LVL TROUGH AMPLIFIES THRU THE EASTERN CONUS FRI & SAT AS A SFC FRONT DROPS INTO S GA SUPPRESSING THE BERMUDA RIDGE AXIS S OF THE FL PENN...SO WILL CONTINUE WITH MENTION OF HIGH CHC TO GOOD CHC POPS FOR MOST ZONES. GFS BEGINS TO LIFT THE UPR LVL TROUGH NE LATE SUN INTO MON AS DRIER AIR FILTERS INTO THE AREA FROM THE WNW...SO WILL LOWER RAIN CHCS AND TIME FOR MAINLY AFTN CONVECTION. TEMPS NEAR OR SLIGHTLY BLO CLIMO DUE TO CLD COVER. .MARINE...SWLY WINDS MAY INCREASE IN ADVANCE OF THE SFC FRONT BY THE WED-THU TIME FRAME...BUT WILL CONTINUE WITH BLO HEADLINE CRITERIA AT THIS TIME. .FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 72 89 72 89 / 40 40 40 50 SSI 74 87 74 88 / 40 40 40 50 JAX 73 90 73 90 / 40 50 40 50 SGJ 73 87 73 88 / 40 50 40 50 GNV 72 89 72 89 / 30 50 40 50 OCF 72 89 73 89 / 30 50 40 50 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. PUBLIC...ENYEDI MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Aug 4, 12:45 PM EDT, 7 hours 35 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1245 PM EDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE AFTERNOON AND LINGER INTO THE EVENING. SCATTERED STORMS WERE JUST EAST OF INTERSTATE 75 IN NORTH FLORIDA AND ALONG INTERSTATE 10 AROUND NOON. ANOTHER AREA OF SHOWERS WITH A FEW STORMS WAS ALONG THE INTERSTATE 95 CORRIDOR IN SOUTHEAST GEORGIA. CONVECTION IS MOVING TO THE EAST AROUND 10 TO 15 MPH. THE STRONGEST STORMS WILL BE ACCOMPANIED BY DEADLY AND FREQUENT CLOUD TO GROUND LIGHTNING... PERIODS OF HEAVY RAINFALL WITH LOCAL AMOUNTS POSSIBLY IN EXCESS OF 2 INCHES...AS WELL AS WIND GUSTS POSSIBLY TO 50 MPH. LOCALIZED MINOR FLOODING IS POSSIBLE...ESPECIALLY IN AREAS NORTH OF HIGHWAY 32 AND WEST OF HIGHWAY 84 IN SOUTHEAST GEORGIA WHERE THE GROUND IS MORE THAN SATURATED FROM RECENT HEAVY RAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY MAINLY DURING THE AFTERNOON AND EVENING. LOCALIZED FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS ARE REQUESTED TO SELF-ACTIVATE THIS AFTERNOON AND EVENING IF WARNINGS ARE ISSUED IN YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ABE
In the hours before
Special weather statement, Aug 4, 4:43 PM EDT, 3 hours 37 minutes before
GAZ164-042130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 443 PM EDT MON AUG 4 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN WARE COUNTY FOR STRONG THUNDERSTORMS WINDS UNTIL 530 PM... STRONG THUNDERSTORMS OVER THE OKEFENOKEE SWAMP WILL MOVE EAST AND AFFECT THE MATTOX AREA BY 5 PM. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO OCCUR. TAKE SHELTER UNTIL THE STORM HAS PASSED. MZ
Special weather statement, Aug 4, 4:43 PM EDT, 3 hours 37 minutes before
GAZ164-042130- SPECIAL WEATHER STATEMENT...CORRECTION TO COUNTY NATIONAL WEATHER SERVICE JACKSONVILLE FL 443 PM EDT MON AUG 4 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CHARLTON COUNTY FOR STRONG THUNDERSTORMS WINDS UNTIL 530 PM... STRONG THUNDERSTORMS OVER THE OKEFENOKEE SWAMP WILL MOVE EAST AND AFFECT THE MATTOX AREA BY 5 PM. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO OCCUR. TAKE SHELTER UNTIL THE STORM HAS PASSED. MZ
Local storm report, Aug 4, 4:44 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
444 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM SPARR FL WIND DAMAGE
08/04/03 MARION TREES AND POWERLINES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT
0245 PM FORT MCCOY FL WIND DAMAGE
08/04/03 MARION TREES DOWN ON CR 316.
REPORTED BY EMERGENCY
MANAGEMENT
0252 PM 2 SE SPARR FL WIND DAMAGE
08/04/03 MARION NUMEROUS TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT
0408 PM 4 E JACKSONVILLE BEACH FL WATERSPOUT
08/04/03 DUVAL REPORTED BY SKYWARN
SPOTTER.Special weather statement, Aug 4, 6:21 PM EDT, 1 hour 59 minutes before
FLZ024-042245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 621 PM EDT MON AUG 4 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NASSAU COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 645 PM... AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF HILLIARD...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILLIARD AND CALLAHAN THROUGH 645 PM EDT. GUSTY WINDS OF 45 TO 50 MPH ARE POSSIBLE WITH MINOR WIND DAMAGE. SHASHY
Special weather statement, Aug 4, 7:55 PM EDT, 25 minutes before
FLZ025-050030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 755 PM EDT MON AUG 4 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 830 PM... AT 755 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER TALLYRAND AND DOWNTOWN JACKSONVILLE...AND A TRAINED SKYWARN WEATHER SPOTTER AROUND 754 PM INDICATED SEEING A POSSIBLE WATERSPOUT NEAR THE MATTHEWS BRIDGE. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. IF THE STORM APPROACHES YOU...SEEK SHELTER. ARS
Special weather statement, Aug 4, 8:04 PM EDT, 16 minutes before
FLZ025-050030- SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 804 PM EDT MON AUG 4 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 830 PM... AT 755 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER TALLYRAND AND DOWNTOWN JACKSONVILLE...AND A TRAINED SKYWARN WEATHER SPOTTER AROUND 754 PM INDICATED SEEING A POSSIBLE WATERSPOUT NEAR THE MATTHEWS BRIDGE. BRIEF GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE FROM DOWNTOWN JACKSONVILLE INTO THE ARLINGTON AREA NORTH OF ARLINGTON EXPRESSWAY. IF THE STORM APPROACHES YOU...SEEK SHELTER. ARS
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.